Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 13, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Mar 19, 2009, 4:57 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 19, 2009, 8:00 AM EDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2009, 4:57 AM EDT (08:57 UTC)
- In effect from
- Mar 19, 2009, 8:00 AM EDT
- Expired
- Mar 27, 2009, 8:00 PM EDT
- In force
- 9 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 190857 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 457 AM EDT THU MAR 19 2009 FLZ168-172-173-200000- /O.NEW.KMFL.CF.S.0013.090319T1200Z-090320T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 457 AM EDT THU MAR 19 2009 ...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... EAST WINDS OF 10 TO 15 MPH ALONG WITH NORTHEAST SWELLS OF 2 TO 4 FEET WILL LEAD TO A HIGH RISK FOR RIP CURRENTS TODAY INTO TONIGHT FOR THE ATLANTIC BEACHES OF SOUTH FLORIDA. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ BAXTER
9 follow-up statements
000 WHUS42 KMFL 192235 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 635 PM EDT THU MAR 19 2009 FLZ168-172-173-201200- /O.CON.KMFL.CF.S.0013.000000T0000Z-090320T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 635 PM EDT THU MAR 19 2009 ...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... NORTH NORTHEAST WINDS OF 10 MPH ALONG WITH NORTHEAST SWELLS OF 2 TO 4 FEET WILL LEAD TO A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT FOR THE ATLANTIC BEACHES OF SOUTH FLORIDA. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
000 WHUS42 KMFL 200926 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 526 AM EDT FRI MAR 20 2009 FLZ168-172-173-211200- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090321T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 526 AM EDT FRI MAR 20 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST SATURDAY MORNING FOR ALL ATLANTIC COAST BEACHES... NORTH-NORTHEASTERLY WINDS IN THE 10 TO 15 MPH RANGE WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA TODAY. THIS WIND FLOW...WHEN COMBINED WITH THE EFFECTS OF A 2 TO 4 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES. ALTHOUGH THE SWELL IS FORECAST TO DIMINISH LATER TONIGHT...NORTHEAST WINDS WILL LIKELY STRENGTHEN...WITH A HIGH RISK OF RIP CURRENTS CONTINUING THROUGH AT LEAST SATURDAY MORNING. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 210918 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 518 AM EDT SAT MAR 21 2009 FLZ168-172-173-221200- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090323T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 518 AM EDT SAT MAR 21 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST SUNDAY EVENING FOR ALL ATLANTIC COAST BEACHES... NORTHEAST WINDS OF 10 TO 15 MPH...ALONG WITH HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE SUNDAY. THIS WIND FLOW...WHEN COMBINED WITH THE EFFECTS OF A 2 TO 4 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE... BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 220917 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 517 AM EDT SUN MAR 22 2009 FLZ168-172-173-231100- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090324T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 517 AM EDT SUN MAR 22 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST MONDAY EVENING FOR ALL ATLANTIC COAST BEACHES... EAST TO NORTHEAST WINDS IN THE 15 TO 20 MPH RANGE...ALONG WITH HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE MONDAY. THIS WIND FLOW...WHEN COMBINED WITH THE EFFECTS OF A 2 TO 3 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE... BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 230915 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 515 AM EDT MON MAR 23 2009 FLZ168-172-173-241100- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090325T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 515 AM EDT MON MAR 23 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST TUESDAY EVENING FOR ALL ATLANTIC COAST BEACHES... EASTERLY WINDS IN THE 15 TO 20 MPH RANGE...ALONG WITH HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE TUESDAY. THIS WIND FLOW...WHEN COMBINED WITH THE EFFECTS OF A 1 TO 3 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE... BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 240922 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 522 AM EDT TUE MAR 24 2009 FLZ168-172-173-251100- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090326T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 522 AM EDT TUE MAR 24 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST WEDNESDAY EVENING FOR ALL ATLANTIC COAST BEACHES... A STIFF EASTERLY BREEZE IN THE 15 TO 20 MPH RANGE...ALONG WITH HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE WEDNESDAY. THIS WIND FLOW ALONE WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES...DESPITE A DIMINISHING TREND IN THE RECENT SWELL. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 250934 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 534 AM EDT WED MAR 25 2009 FLZ168-172-173-261100- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090327T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 534 AM EDT WED MAR 25 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST THURSDAY EVENING FOR ALL ATLANTIC COAST BEACHES... EAST TO SOUTHEASTERLY WINDS OF 15 TO 20 MPH...ALONG WITH HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE THURSDAY. THIS WILL RESULT IN A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE... BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 260930 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT THU MAR 26 2009 FLZ168-172-173-271100- /O.EXT.KMFL.CF.S.0013.000000T0000Z-090328T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 530 AM EDT THU MAR 26 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST FRIDAY EVENING FOR ALL ATLANTIC COAST BEACHES... A SOUTHEASTERLY WIND OF 15 TO 20 MPH...ALONG WITH HIGHER GUSTS... WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE FRIDAY. THE EFFECTS OF THIS WIND...WHEN COUPLED WITH AN INCREASING NORTHEAST SWELL...WILL RESULT IN A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
000 WHUS42 KMFL 270927 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 527 AM EDT FRI MAR 27 2009 FLZ168-172-173-280000- /O.CON.KMFL.CF.S.0013.000000T0000Z-090328T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 527 AM EDT FRI MAR 27 2009 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST THIS EVENING FOR ALL ATLANTIC BEACHES... A SOUTHEASTERLY WIND OF 15 TO 20 MPH...ALONG WITH HIGHER GUSTS... WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH LATE TODAY. THIS, COMBINED WITH A SMALL TO MODERATE NORTHEAST SWELL, WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE, BROWARD AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 19, 3:55 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 19, 3:55 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU MAR 19 2009 ...ONE MORE DAY OF RAINFALL THEN DRY WEATHER RETURNS TO SOUTH FLORIDA... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND... .DISCUSSION... THE STATIONARY FRONT WAS WASHING OUT EARLY THIS MORNING OVER SOUTHERN PORTIONS OF SOUTH FLORIDA...AND SHOULD BE DISSIPATED BY THIS AFTERNOON INTO EARLY THIS EVENING. AT THE SAME TIME...A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO EARLY THIS MORNING WILL MOVE THROUGH SOUTH FLORIDA TODAY BRINING IN DRIER AIR TO THE AREA. THE DRY AIR WILL WORK FROM WEST TO EAST ACROSS THE CWA DURING THE DAY HOURS. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER THE EAST COAST METRO AREAS TAPERING DOWN TO SCATTERED POPS ALONG THE WEST COST METRO AREAS THIS MORNING...BEFORE GOING SCATTERED ACROSS ALL OF THE CWA THIS AFTERNOON. THE MIA EVENING SOUNDING ALSO SHOW THAT THE CAPE WAS BETWEEN 500 TO 1000 WITH THE 500 MB TEMP BETWEEN -13 TO -15C. THIS USUALLY MEANS THAT WE CAN SEE THUNDERSTORMS. HOWEVER...DUE TO THE CLOUD COVER OVER THE CWA THE ATMOSPHERE WILL BE STABLE TODAY. SO WILL ONLY MENTION ISOLATED STORMS FOR THE AFTERNOON HOURS. ANY STORMS THAT DO DEVELOP THIS AFTERNOON COULD BECOME STRONG WITH THE PRIMARY IMPACTS BEING GUSTY WINDS AND SMALL HAIL. SO WILL MENTION THIS IN THE MORNING HWO PRODUCT. ON FRIDAY...AND ANOTHER COLD FRONT LOCATED OVER THE CENTRAL PLAIN STATES WILL MOVE SOUTH AND THROUGH SOUTH FLORIDA LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. THIS FRONT WILL REINFORCE THE DRY AIR OVER THE CWA FOR THE WEEKEND. AT THE SAME TIME...A STRONG HIGH PRESSURE WILL ALSO DEVELOP OVER THE MID ATLANTIC STATES. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO TIGHTEN OVER THE CWA...AND ALLOW FOR THE WINDS TO BECOME BREEZE TO WINDY. THERE COULD ALSO BE AN ISOLATED SHOWER OR TWO ON THE NORTHEAST WINDS THIS WEEKEND OVER THE ATLANTIC WATERS THAT COULD MOVE INTO THE EAST COAST METRO AREAS BEFORE DISSIPATING. SO HAVE KEPT THE EAST COAST METRO AREAS IN A SLIGHT CHANCE OF SHOWERS THIS WEEKEND...WHILE REST OF THE CWA WILL REMAIN DRY. .EXTENDED FORECAST... THE STRONG HIGH WILL THEN SLOWLY WEAKEN WHILE MOVING INTO THE WESTERN ATLANTIC WATERS DURING THE EARLY TO MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO RELAX OVER THE CWA AND KEEP THE DRY AIR IN PLACE. SO WILL CONTINUE TO SHOW DRY WEATHER FOR SOUTH FLORIDA FOR EARLY TO MIDDLE OF NEXT WEEK. && .MARINE... THE WINDS TODAY WILL BE FROM THE EAST AT 10 TO 15 KNOTS...BEFORE SLOWLY SWINGING TO A NORTHEAST AND INCREASING TO 15 TO 20 KNOTS BY FRIDAY NIGHT. THE WINDS WILL THEN REMAIN NORTHEAST THIS WEEKEND WHILE INCREASING TO 20 TO 25 KNOTS. THERE IS ALSO A NORTHEAST SWELL OF 3 TO 4 FEET IN THE ATLANTIC WATERS EARLY THIS MORNING THAT WILL CONTINUE TODAY INTO TONIGHT...BEFORE DECREASING TO 2 FEET ON FRIDAY. THE NORTHEAST SWELL THEN INCREASE BACK TO 3 TO 4 FEET THIS WEEKEND...DUE TO THE STRONG NORTHEAST WINDS OVER THE ATLANTIC WATERS. THE COMBINATION OF THE NORTHEAST SWELLS AND THE EAST TO NORTHEAST WINDS WILL ALLOW FOR THE ATLANTIC SEAS TODAY INTO TONIGHT TO BE 2 TO 4 FEET UP TO 5 FEET IN THE GULF STREAM. THE SEAS WILL THEN INCREASE TO SCA CONDITIONS FRIDAY NIGHT...AND UP TO 11 FEET IN THE GULF STREAM THIS WEEKEND. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW SCA CONDITIONS. HOWEVER...THE OFFSHORE GULF WATERS COULD GET UP TO SCEC CONDITIONS THIS WEEKEND. WITH THE NORTHEAST SWELLS AND THE THE WINDY NORTHEAST WINDS...THERE COULD BE SOME MINOR BEACH EROSION ALONG THE BEACHES OF PALM BEACH COUNTY DURING HIGH TIDE. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA TODAY INTO THIS WEEKEND...DUE TO THE NORTHEAST SWELLS AND THE NORTHEAST TO EAST WINDS. SO WILL MENTION THIS IN THE HWO AND HEADLINE IN THE ZONES. && .FIRE WEATHER... THE RELATIVE HUMIDITIES TODAY WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE...DUE TO THE LOW LEVEL MOISTURE IN PLACE. ON FRIDAY...MOST OF THE CWA WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE...EXCEPT FOR THE NORTHWEST INTERIOR AREAS COULD SEE TWO TO THREE HOURS OF BELOW 35 PERCENT CRITICAL VALUE. THE RELATIVE HUMIDITIES THIS WEEKEND WILL THEN FALL BELOW 35 PERCENT OVER THE WESTERN INTERIOR AREAS FOR TWO TO THREE HOURS ON SATURDAY...AND THEN NEAR 4 HOURS ON SUNDAY. SO WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS ON THE RELATIVE HUMIDITIES FOR THIS WEEKEND...AND IF THE TREND CONTINUES THEN A WATCH MIGHT BE NEEDED LATER TODAY OR FRIDAY FOR THE WEEKEND FOR THE WESTERN INTERIOR AREAS. && .HYDROLOGY... MIA DOPPLER RADAR HAS SHOWN THAT MOST OF THE INTERIOR AND WEST COAST METRO AREAS HAVE SEEN BETWEEN A TENTH TO HALF AN INCH DURING THE LAST 24 HOUR...WHILE THE EAST COAST METRO AREAS SEEN BETWEEN 1 TO 3 INCHES DURING THE LAST 24 HOURS. THE ONLY EXCEPTION TO THIS IS OVER NORTHEAST BROWARD AND SOUTHEAST PALM BEACH COUNTIES WHERE THEY SAW BETWEEN 4 TO 7 INCHES. A SPOTTER REPORTED 7.58 INCHES JUST NORTH OF OAKLAND PARK IN BROWARD COUNTY. ATTENTION RAINFALL AMOUNTS OF TENTH TO QUARTER OF AN INCH CAN BE EXPECTED OVER THE INTERIOR AND WEST COAST METRO AREAS TODAY...WHILE THE EAST COAST METRO AREAS CAN EXPECT BETWEEN HALF AND INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS IN ANY THUNDERSTORMS THAT DO DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 64 80 68 / 70 30 20 20 FORT LAUDERDALE 76 66 80 69 / 70 30 20 20 MIAMI 77 65 81 68 / 70 30 20 20 NAPLES 79 62 82 62 / 50 20 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 18, 9:15 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 915 PM EDT WED MAR 18 2009 FLZ063-066>075-168-172>174-191000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 915 PM EDT WED MAR 18 2009 ...LOCALLY HEAVY RAINFALL ATLANTIC COAST TONIGHT... ...SLIGHT CHANCE OF THUNDERSTORMS EAST AREAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: LOCALLY HEAVY RAIN WILL CONTINUE ACROSS PORTIONS OF THE EAST COAST METROPOLITAN AREAS TONIGHT...RESULTING IN LOCALIZED STREET FLOODING. THE HEAVIEST RAINFALL WILL OCCUR ACROSS BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA TONIGHT. THE MAIN IMPACT FROM THESE STORMS WILL BE HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSTABLE ATMOSPHERIC CONDITIONS AND AFTERNOON HEATING COULD RESULT IN AN INCREASED CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG WITH STRONG GUSTY WINDS, FREQUENT LIGHTNING STRIKES AND HEAVY RAINS. NORTHEAST TO EAST WINDS COMBINED WITH A SMALL NORTHEAST SWELL WILL LEAD TO AN INCREASED THREAT OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THURSDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:12 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 4 hr |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.